GERIATRICS WORKFORCE ENHANCEMENT PROGRAM (GWEP) PRE-CONFERENCE SESSION

Pre-conference Session

  • Date:
  • Time: 7:30am - 5:45pm
  • Track: Professional Development
  • Location: S. Hemisphere I/II
  • CME/CE: 4.5 - AMA Credits, CMD Management Credits, Nursing Credits, Pharmacy Credits, Social Work Credits

Supported by a grant from The John A. Hartford Foundation
Moderator: Joan C. Weiss, PhD, RN, CRNP, FAAN, Deputy Director, Division of Medicine and Dentistry, Health Resources and Services Administration (HRSA)

This pre-conference session is limited to HRSA GWEP awardees. Learning Objectives: (1) describe how to build and implement  Age-Friendly processes in participants’ own health systems; (2) discuss the relationship between education activities and processes of care; (3) utilize different strategies to accelerate diversity, equity, and inclusion, among both participants’ staff and the older adults they care for; and (4) describe the current funding environment in the U.S. Congress and learn techniques to become an effective advocate for health care priorities, such as GWEP funding. 

7:30 AM Breakfast & Informal Networking 
8:40 AM Welcome & Introductions
•    Ellen Flaherty, PhD, APRN, AGSF
•    Joan C. Weiss, PhD, RN, CRNP, FAAN
•    Rani E. Snyder, MPA
9:10 AM

Panel: Age-Friendly Health System Processes 
•    Age-Friendly Care, PA GWEP,
Marie Mulvihill, RT 
•    South Florida GWEP (SFGWEP) 
Naushira Pandya, MD, CMD
•    Age-Friendly Health Systems
Leslie J. Pelton, MPA

9:55 AM Q & A and Discussion
10:05 AM Explanation of Round Table Discussion #1  
Participants will discuss their learnings and insights from the panel for 45-minutes. There will be a facilitator at each table, as well as a discussion guide, for structured networking. Please assign a member of the group to take notes.
•    Jane F. Potter, MD, FACP, AGSF
10:10 AM Round Table Discussion #1 – Age Friendly Health System Processes
10:55 AM NAGEC’s MIPS Survey Findings   
•    Anna C. Faul, PhD 

 
11:25 AM Q&A and Discussion
11:40 AM Lunch Break (45 mins)
Lunch available
12:25 PM Panel: Diversity, Equity, and Inclusion
• University of Chicago GWEP (Share Network)
     Monica Long, MSN-Ed, CDP, RN
     Katherine C. Thompson, MD
•  University of North Texas Health Science Center at Fort Worth GWEP
     Janice Knebl, DO, MBA
     Jennifer J. Severance, PhD, MS
12:55 PM Q & A and Discussion
1:05 PM Explanation of Round Table Discussion #2  
Participants will discuss their learnings and insights from the panel for 45-minutes. There will be a facilitator at each table, as well as a discussion guide, for structured networking. Please assign a member of the group to take notes.
•  Jane F. Potter, MD, FACP, AGSF
1:10 PM Round Table Discussion #2 – Diversity, Equity, and Inclusion
1:55 PM Break (15 mins)
2:10 PM Explanation of Round Table Discussion #3 
For the final round table discussion, participants will provide of a list of topics they would like to discuss with the group. The facilitator will then pick 3 that will be discussed. We suggest discussing each topic for 15-minutes, as this session is scheduled for 45-minutes. Please refer to the discussion guide for ideas and assign a member of the group to take notes.
•  Jane F. Potter, MD, FACP, AGSF
2:15 PM Round Table #3 – “Dealers Choice” 
3:00 PM Report Outs – Round Table Discussion Summaries
3:45 PM

Advocacy Updates & Training from the National Association for Geriatric Education (NAGE) & Eldercare Workforce Alliance (EWA) 
•    Anna C. Faul, PhD
•    Brian W. Lindberg, MMHS
•    Amy M. York
•    Robyn Golden
•    Katherine Bennett

4:30 PM Closing Remarks
•    Jan Busby-Whitehead, MD, CMD, AGSF
4:45-5:45 PM GWEP-CC Reception
Room: Oceanic 3